Mississippi, 2005

Damaging Wind in Mississippi, November 15, 2005

November 15, 2005 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 15, 2:45 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 15, 2:45 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST TUE NOV 15 2005

.DISCUSSION...
TONIGHT AND WEDNESDAY...DEEP UPPER LEVEL TROUGH OVER THE MIDWEST
WILL SWING EAST INTO THE OHIO VALLEY OVERNIGHT TONIGHT. AT THE
SURFACE A COLD FRONT EXTENDS FROM A LOW CENTERED OVER SOUTHERN
ILLINOIS TO SOUTHEAST MISSOURI INTO NORTHWEST LOUISIANA. MOST OF THE
PARAMETERS ARE IN PLACE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK.
THE STRONGEST INSTABILITY...CAPE...DEEP LAYER SHEAR ARE OVER THE
NORTHWESTERN PORTIONS OF THE AREA...BUT AS THE SQUALL LINE
APPROACHES EXPECT THE MAIN FOCUS TO SHIFT SOUTH AND EAST EFFECTING
AREAS NORTH OF I-20 AND EAST OF I-55 BY EARLY EVENING. TORNADO WATCHES
ARE ALREADY OUT OVER MOST OF THE NORTH AND WEST PORTIONS OF THE
AREA. EXPECT THE MAIN THREAT OVER SOUTHEAST MISSISSIPPI THIS EVENING
TO BE DAMAGING WINDS AS THE STORMS BECOME MORE LINEAR IN NATURE WITH
THE SQUALL LINE. AS THE COLD POOL DEVELOPS THIS EVENING EXPECT THE
COLD FRONT TO MOVE THROUGH QUICKLY. ALL OF THE MODELS HAVE THE COLD
FRONT JUST TO THE EAST OF THE AREA BY MIDNIGHT. WENT CLOSE TO THE
ETA GUIDANCE AS FAR AS THE TIMING OF THE COLD AIR IN BEHIND THE
BOUNDARY.

BY TOMORROW THE COLD FRONT WILL BE WELL TO THE EAST OF THE AREA AND
STRONG HIGH PRESSURE RIDGING WILL BUILD IN FROM A HIGH CENTERED OVER
NORTH TEXAS. WITH THE STRONG COLD AIR ADVECTION EXPECT THE HIGHS TO
BARELY GET OUT OF THE LOW 50S. WENT CLOSE TO GUIDANCE TEMPERATURES
TOMORROW./15/

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...MEDIUM RANGE MODELS
AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE SURFACE AND UPPER
FEATURES WITH ONLY SOME SLIGHT TIMING DIFFERENCES WITH THE PASSAGE
OF THE FEATURES. SKIES SHOULD BECOME CLEAR ON WEDNESDAY NIGHT AS THE
850 THERMAL TROUGH EXITS THE REGION. WITH NEARLY CLEAR SKIES
EXPECTED...DIMINISHING SURFACE WINDS...AND A DEEP UPPER-LEVEL
TROUGH...THURSDAY MORNING IS JUST GOING TO BE COLD.

AS NOTED BY PREVIOUS MID SHIFT...CONSIDERING THE FORECAST 850 AND
925 MB TEMPERATURES...A SEARCH THROUGH OUR SOUNDING AND SURFACE
OBSERVATION DATABASE SHOWS LOW TEMPERATURES ANYWHERE FROM THE UPPER
TEENS TO THE UPPER 20S.  FOR THESE REASONS...WILL CONTINUE TO
UNDERCUT GUIDANCE FOR THURSDAY WITH LOWS IN THE LOW TO MIDDLE 20S
(PER NGM...WHICH HAS HELD TO IT FOR THE LAST 2 RUNS). WITH SOME
TEEN DEWPOINTS...SOME OF OUR COOLER LOCATIONS MAY DIP INTO THE UPPER
TEENS...ESPECIALLY WITH UPPER FLOW COMING FROM THE COLD NORTHWEST
TERRITORIES. WITH A DRY AIRMASS IN PLACE THURSDAY...WE MIGHT SEE A
NICE REBOUND IN AFTERNOON TEMPERATURES BEFORE ANOTHER COLD NIGHT
THURSDAY NIGHT.

AS A SIDE NOTE ABOUT THURSDAY MORNING LOWS...WE MAY BE LOOKING AT A
FREEZE OR HARD FREEZE WARNING FOR MANY SPOTS. WILL CONTINUE TO
MENTION THIS IN THE MORNING HAZARDOUS WEATHER OUTLOOK. WE MAY NEED
TO ISSUE A PRODUCT ON THIS ON WEDNESDAY.  FOR NOW...FIRST THINGS
FIRST. WEVE GOT TO DEAL WITH THE SEVERE WEATHER FOR THIS AFTERNOON
AND EVENING.

MODELS INDICATE SEVERAL REINFORCING SHOTS OF CANADIAN AIR POURING
INTO THE LOWER MISSISSIPPI VALLEY DURING THE LONG TERM PERIOD.
THE FIRST ONE WILL BE IN THE AREA ON FRIDAY NIGHT INTO SATURDAY AS
A SHORT WAVE MOVES ACROSS THE OHIO VALLEY. ANOTHER SHORTWAVE TROUGH
IS THEN FORECAST TO MOVE SOUTHEAST ACROSS THE OHIO/MID-MISSISSIPPI
VALLEY SATURDAY NIGHT INTO SUNDAY...AND COULD PUSH ANOTHER FRONT
INTO THE FORECAST AREA.

RAIN CHANGES WILL BE BE VERY LOW WITH THE GULF BEING CUT
OFF(PRECIPITABLE WATER LESS THAN .25 INCH AT TIMES)...WHICH WILL NOT
PROVIDE MUCH MOISTURE WITH EACH SYSTEMS ARRIVAL. SO WILL CONTINUE TO
GO DRY THROUGH THE PERIOD. EACH OF THESE FEATURES SHOULD AID IN
SUSTAINING THE HIGHLY AMPLITUDE RIDGE WEST/TROUGH EAST PATTERN IN
THE UPPER LEVELS OF THE ATMOSPHERE. THIS WILL PROVIDE BELOW SEASONAL
LEVEL TEMPS FOR THE PERIOD. WITH TEMPERATURES AT 850/925 MPH
EXPECTED TO REMAIN CLOSE OR BELOW FREEZING THROUGH FRIDAY...WILL
CONTINUE TO UNDERCUT GUIDANCE A FEW DEGREES ON HIGHS AND LOWS. FROM
THE WEEKEND INTO EARLY NEXT WEEK WILL GO CLOSE TO GUIDANCE.
/#17/

&&

.AVIATION...EXPECT A MIXED BAG THIS EVENING AS THE CONVECTION MOVES
THROUGH THE AREA. AFTER THE BOUNDARY MOVES THROUGH VFR CONDITIONS
SHOULD BE THE RULE...BUT GUSTY NORTHWEST WINDS WILL PREVAIL THROUGH
MOST OF THE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       45  51  23  54 / 100   0   0   0
MERIDIAN      47  51  21  53 / 100  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ026-MSZ027-
     MSZ028-MSZ029-MSZ032-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-
     MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ034-MSZ035.

LA...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-ARZ075.

&&

15/17
Hazardous weather outlook, Nov 15, 4:57 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST TUE NOV 15 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
162257-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
457 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS PARTS OF
THE LOWER MISSISSIPPI VALLEY THIS EVENING. DAMAGING WINDS AND
TORNADOES WILL BE THE PRIMARY SEVERE WEATHER RISKS...WITH THE
GREATEST POTENTIAL FOR SEVERE WEATHER NORTH OF A LINE FROM
WINNSBORO LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
EVENING AS INSTABILITY INCREASES AND A POTENT UPPER LEVEL SYSTEM
APPROACHES. A SQUALL LINE WILL DEVELOP ALONG THE FRONT AND PUSH
THROUGH THE REGION THROUGH MIDNIGHT. AHEAD OF THE SQUALL LINE
THERE WILL LIKELY BE DISCRETE CELLS DEVELOP WITH A HIGH POTENTIAL
FOR THEM TO BECOME SUPERCELL THUNDERSTORMS. THE INITIAL SEVERE
WEATHER RISK WILL COME FROM THESE SUPERCELL STORMS. ANY OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...STRONG
DAMAGING WINDS...AND LARGE HAIL. ADDITIONALLY...SEVERAL
PARAMETERS ARE COMING TOGETHER FOR ANY OF THESE CELLS TO PRODUCE
SIGNIFICANT SEVERE WEATHER...INCLUDING LONG TRACK STRONG
TORNADOES. THIS ENHANCED TORNADO RISK IS MAINLY FOR AREAS NORTH
OF A LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY TO MACON
MISSISSIPPI.

BY THIS EVENING...THE SQUALL WILL BE ENTERING THE NORTH CENTRAL
PORTION OF THE AREA AND STEADILY PUSH EAST THROUGH THE LATE
EVENING. DURING THIS TIME...AN AREA FROM LEXINGTON TO MACON
MISSISSIPPI WILL HAVE AN ENHANCED TORNADO RISK WITH SOME
TORNADOES POTENTIALLY STRONG. THE REST OF THE REGION WILL SEE THE
SEVERE LINE OF STORMS MOVE THROUGH WITH THE RISK OF DAMAGING
WINDS...TORNADOES AND HAIL. THE SEVERE WEATHER LOOKS TO EXIT THE
REGION AROUND MIDNIGHT.

...NON PRECIPITATION...
SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING
STRONG COLD FRONT. A WIND ADVISORY IS IN EFFECT TODAY OVER
PORTIONS OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI WHERE
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AN AREA
GENERALLY WEST OF A LINE FROM EUPORA TO JACKSON TO BUDE WHERE
SUSTAINED WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
IN WAKE OF THE FRONT...HIGH PRESSURE IS EXPECTED TO BRING A
COLDER AND DRIER AIRMASS INTO THE LOWER MISSISSIPPI VALLEY.  AS
THE HIGH SETTLES OVER THE AREA WEDNESDAY NIGHT...DIMINISHING WIND
SPEEDS AND GENERALLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL
RAPIDLY AFTER SUNSET.  BY THURSDAY MORNING...MOST PLACES ACROSS
EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MISSISSIPPI
SHOULD SEE TEMPERATURES IN THE MIDDLE AND UPPER 20S.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Nov 15, 4:09 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             5 NNE UNION CHURCH      31.75N 90.75W
11/15/2005  1.00 INCH        JEFFERSON          MS   PUBLIC

            REPORTED ALONG HWY 552 2 NW OF PLEASANT HILL.

&&

GERARD
Local storm report, Nov 15, 4:26 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FUNNEL CLOUD     BENOIT                  33.65N 91.01W
11/15/2005                   BOLIVAR            MS   EMERGENCY MNGR

&&

WILSON
Local storm report, Nov 15, 4:34 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             5 NE BENOIT             33.70N 90.95W
11/15/2005  1.00 INCH        BOLIVAR            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED NEAR HIGHWAY 1 AND HIGHWAY
            446.

&&

WILSON
Local storm report, Nov 15, 4:36 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             CLEVELAND               33.74N 90.73W
11/15/2005  0.75 INCH        BOLIVAR            MS   EMERGENCY MNGR

            ALSO IN BOYLE.

&&

GERARD
Local storm report, Nov 15, 6:08 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
11/15/2005  67 MPH           LOWNDES            MS   OTHER FEDERAL

            MEASURED BY AIR FORCE OBSERVER AT KCBM.

&&

GERARD
Local storm report, Nov 15, 6:35 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     ROXIE                   31.51N 91.07W
11/15/2005                   FRANKLIN           MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 84.

&&

WILSON

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
November 15, 7:30 PM CST
Where
Lincoln County, Brookhaven
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
UTILITY COMPANY
Coordinates
31.583, -90.450

A few trees and power lines were blown down on Highway 583.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481589.